Risperidone tapering

Common Questions and Answers about Risperidone tapering

risperdal

I am really happy today.Yesterday I took my last dose of Risperidone which I had been taking since the past four months and which had been tapered off by my Pdoc .I never liked this med which had numerous side effects of which I experienced some,thankfully not the worst ones.I will now only have to take my mood stabilizer which I have been taking for a number of years.
My Pdoc had suggested an extremely slow tapering of risperidone over 10-12 weeks but I tapered it over 6 weeks and only had minimal withdrawl symptoms.I am yet to go and see him.I am stable on tegretol 1000 mg with no side effects.Hope it stays good.
I am on a tapering from Risperidone and am currently at 0.5 mg per day and have 6 days left to stop it on advice of my Psychiatrist but I am finding the withdrawal syndrome extremely difficult and am experiencing lots of anxiety.I would want to know if anyone has experienced similar withdrawal syndrome from Risperidone or similar such anti psychotics and about how long could this withdrawal syndrome last after stopping this medicine as I am very distressed with this anxiety.
i wouldn't stop it unless i substitute it for another MS. some pdocs use instead antipsychotics like zyprexa, seroquel or risperidone to handle mania, while the 1st is a strong MS, the 2nd works as monotherapy, got AD properties in it and is a strong antimanic. If depression is a concern, abilify helps.
She could not attend the pre-k that she is in if she was not medicated because she would be screaming or attacking kids half of the day. Medicated, she does GREAT on her Risperidone at whatever dose she is on for about a month or so, and then it stops working and by the time 2 or so months roll around, either we have to up the dose or else.
She could not attend the pre-k that she is in if she was not medicated because she would be screaming or attacking kids half of the day. Medicated, she does GREAT on her Risperidone at whatever dose she is on for about a month or so, and then it stops working and by the time 2 or so months roll around, either we have to up the dose or else.
My question is on tapering risperidone how long does one need to taper risperidone from a dose of 1mg to 0.5mg in days or weeks?.
How do you manage withstand side effects of both Risperidone and Seroquel.I found even 1mg of Risperidone made me edgy,nervous and anxious.My hypomanic episode resolved in July and my Pdoc was a month late in tapering Risperidone.He started tapering process in September.In future I shall keep far away from these antipsychotics as possible.A most distasteful experience.
My only mistake recently was that I tried to stop Risperidone suddenly without tapering it against advice of my Pdoc and I had a withdrawal reaction from it.Now after my Pdoc's advice I am tapering Risperidone before stopping it. And yes I will be lucky to if I can maintain myself only on Tegretol.I am keeping my fingers crossed.Thanks.
Please do not stop Risperidone cold turkey.Please remain at the dose he is taking for next 2 weeks and see his Psychiatrist and she will taper it down or replace it with a medication called Clozaril if it is Tardive.Most likely it could be a temporary movement disorder called Akithisia which will go away once Risdone is stopped.Stopping Risperidone cold turkey can provoke an awful withdrawal syndrome or return of original symptoms so wait till you see his new doc.
Then I was on 2 mg beforo sleep. But my problems began with sleep deprivation. Then my pdoc changed Risperidone for Zyprexa 10mg and he sad that I should sleep on Zyprexa. But I didn't. Then he sad that I should raise Zyprexa to 15 mg but I still couldn't sleep. Then we started slowly tapering Zyprexa to 5 mg and the situation was still the same. Not betther and not worse. Then my pdoc changed Zyprexa for Seroquel 25 mg and he sad that I should sleep after them. But I couldn't.
If you were started on Risperidone a few days back then the tapering process could be much faster.I had taken the medicine for 21/2 months so it had to be tapered from 3 mg.I have 3 weeks left to stop Risperidone and I am thrilled.Even I did not like this medicine.Even then please taper this medicine under guidance of your psychiatrist BEST OF LUCK.
i didn't know i tapered off risperidone i thought i stopped cold turkey and yet even with thisamount of tapering i had later psychosis and ended manic. i read you need 3 weeks at least to wean off this drug, so i assume 0.5mg every week is ok, but since you are already on 0.5 then i assume you start by 0.
Adel did you find the withdrawal syndrome from tapering Risperidone difficult.I have found it extremely difficult and wonder how long the anxiety will continue after stopping the risperidone which for me is just 6 days away.
Hi how long do you think this sleeping problem could last.I am a bit disturbed.I shall be seeing my Psychiatrist only on 27th.Do you feel do I need to restart Risperidone at a lower dose and taper slowly from there.Waiting for a reply.
I would ask for a second opinion, but I'd call the one who prescribed the meds and ask if the side effects are normal to experience until I got the second opinion. Reading on Risperidone at drugs.com, the following is written about side-effects: Risperidone side effects Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
I developed sever anxiety while tapering xanax so my Pdoc started me on low dose seroquel 25 mg BD to decrease the anxiety and said that he would maintain it for a few days and then taper and stop it while tapering xanax.But tapering these Psych meds is really difficult.I know you encountered the same anxiety while tapering Stelazin.I really had no anxiety problems since 10 years before this so it is withdrwal from Risdone and Xanax which gave me this anxiety.
I encountered plenty of anxiety while tapering Risperidone but I did not give up and now am just 4 days away from stopping it.I am presently at 0.5 mg.You might get angry at my suggestion but please give it a try again as you will be the beneficiary.
It is almost the only way to come out of a deep depression. They try to recognize the mania symptoms as soon as they appear and start tapering me off of the SSRI. The best thing I can tell you is call your doctor if you start experiencing any of these symptoms: •Inflated self-esteem or grandiosity •Decreased need for sleep (e.g.
Stelazin (trifluoperazine AP) 2 mg Xanax (benzodiazepine) 0.375 mg Risperidal ( risperidone AP) 1mg Seroquel (quetiapine AP) 25 mg Tegretol (Carbamazepine) 100 mg A nice coktail !! [Tegretol was 200 mg but I withdrew to 100 mg only since it caused me a headache, even now on 100 mg I sleep more in the morning. I use it as my MS.
My sleep problems began in October first week when my Psychiatrist start tapering me off Risperidone from September and it has gradually worsened as the dose was further reduced.Now I am off the Risperdal and mood wise I am OK.On my request my Psychiatrist has further slowed the tapering of Xanax.I am meeting him on 26th and will ask him for a sleeping aid like Ambien.
after a while I also started to take seroxat. I had horrible side effects from the risperidone. and I gained about 12 kilos in weight. so, I went off the seroxat and the carbamazepinum. I became so frustrated with my weight gain, that I decided to withdraw the risperidone also. so, basically, the treatment lasted about 4 months. I was feeling rather ok, until, about a month later after ending the treatment, I went to the mountains. that was when I started having some really bad anxiety.
I want to withdraw from this medication before it gets out of hand, when I start tapering and withdrawing I get extreme panic symptoms, so i don't know what to do, I feel stuck.
Its not a good place to be mentally for me. Especially with all the **** I've gone through with the xanax tapering. Thats under control now, completely xanax free for 9 days now, thanks to the switch to klonopin. I obviously need to be on a maintenence drug for anxiety/panic, my condition is too severe at this point, and I will not be able to function without them at this point. Talk about a huge BUMP in recovery for me.. I'm almost at 90 days clean from my 10-15 norcos a day habit.
In fact, Prozac has such an incredibly long half-life that it can take many, many weeks to leave the system. Because of this, you can stop taking it without tapering down the dose; the long half-life means that the drug is going to naturally taper itself out of your body, and you shouldn't experience too many withdrawal effects, if you experience any at all.
MedHelp Health Answers